Alert archive / Alabama / River Flood Advisories in 2021

River Flood Advisory 100, NWS Nashville, TN

August 22, 2021Lauderdale County, Alabama; Lawrence County, Tennessee

NWS Nashville, TN issued this river flood advisory at Aug 22, 2021, 12:33 AM CDT for Lauderdale County, Alabama; Lawrence County, Tennessee. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 12:33 AM CDT (05:33 UTC)
Expired
Aug 22, 2021, 6:59 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lauderdale County, AL, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal Creek near Iron City (IRCT1). The gauge peaked at 10.42 ft at Aug 22, 2021, 12:00 AM CDT.

actionminormoderate510152008/2208/23
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

015 
WGUS84 KOHX 220533
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1233 AM CDT Sun Aug 22 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


ALC077-TNC099-222345-
/O.NEW.KOHX.FL.Y.0100.210822T0533Z-210823T0000Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1233 AM CDT Sun Aug 22 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Shoal Creek Near Iron City.
* From early this morning to this evening.
* At 11:30 PM CDT Saturday the stage was 10.3 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise to a crest of 11.5 feet 
  early this morning.


&&

LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763

$$

07
1 follow-up statement
415 
WGUS84 KOHX 221159
FLSOHX

Flood Advisory
National Weather Service Nashville TN
659 AM CDT Sun Aug 22 2021

...The Flood Advisory is cancelled for the following rivers in 
Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence 
  Counties.

ALC077-TNC099-221300-
/O.CAN.KOHX.FL.Y.0100.000000T0000Z-210822T1159Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
659 AM CDT Sun Aug 22 2021

...The Flood Advisory for the Shoal Creek Near Iron City has been 
cancelled...

The Flood Advisory is cancelled for
  the Shoal Creek Near Iron City.
* At 06:30 PM CDT Saturday the stage was 7.6 and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue falling. 


&&

LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763

$$

07

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Aug 22, 12:17 AM CDT, 16 minutes earlier.

Area forecast discussion, Aug 22, 12:17 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1217 AM CDT Sun Aug 22 2021

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

What a day! Just incredible rainfall amounts across western portions
of Middle Tennessee. It's very rare to see 20-25% of your yearly
rainfall in an 8-12 hour window, but that's what Humphreys,
Hickman, Houston, and Dickson Counties experienced today.
Catastrophic flash flooding occurred and although many places have
water receding currently, many issues are still occurring
especially in Humphreys and Hickman Counties. Since very
impressive rainfall totals occurred west of I-65 this morning,
we've extended the Flash Flood Watch until midnight tonight to
account for the 2nd wave of storms expected this evening.
Unfortunately, the same areas will be the target of heavy rainfall
this evening, but additional rainfall amounts will be on the order
of 1 to 2 inches rather than double digits. In addition, a small
window for severe weather will be possible especially for southern
Middle Tennessee with damaging winds and possibly a spin-up
tornado being the main threats. But I cannot stress enough that
flash flooding is still the number one threat for tonight.

After tonight, the forecast is looking DRY at least through
Wednesday. But with it being August, you definitely know that dry
weather usually comes with the word heat. And that's what the main
weather story will be with Highs returning back into the low to
mid 90s for the first half of the week. Beyond Wednesday, looks
like the area returns to the typical summertime pattern with
afternoon and evening thunderstorms and Highs in the mid to upper
80s. After tonight, no significant high impact weather is expected
through next weekend.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Showers have finally ended across Middle
Tennessee and we are left with a saturated boundary layer. So look
for low ceilings and developing fog during the overnight period,
gradually improving to VFR by 18Z Sunday. There may be some
vicinity showers around CSV in the morning but should be gone by
the afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Hurley
AVIATION........08
Hazardous weather outlook, Aug 21, 11:53 PM CDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1153 PM CDT Sat Aug 21 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-230500-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1153 PM CDT Sat Aug 21 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

A few rivers and streams remain elevated, and deep standing water
remains across parts of the northwest.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

07

In the hours before

Local storm report, Aug 21, 8:29 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     FLASH FLOOD      COLUMBIA                35.62N  87.05W
08/21/2021                   MAURY              TN   EMERGENCY MNGR

            SEVERAL ROADS FLOODED ACROSS MAURY COUNTY INCLUDING
            SNOW CREEK AT MINGO BRANCH...WILLIAMSPORT PIKE...LYNN
            CIRCLE...SNOW CREEK ROAD AT MERCANTILE...2635 ROY DODSON
            RD...AND ROBERTS BEND AT HIGHWAY 7

&&

EVENT NUMBER OHX2100627

SHAMBURGER
Local storm report, Aug 21, 8:33 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 PM CDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       DICKSON                 36.08N  87.38W
08/21/2021  M11.60 INCH      DICKSON            TN   CO-OP OBSERVER

&&

EVENT NUMBER OHX2100628

SHAMBURGER
Local storm report, Aug 21, 8:39 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
839 PM CDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FLASH FLOOD      SANTA FE                35.74N  87.13W
08/21/2021                   MAURY              TN   EMERGENCY MNGR

            SANTE FE PIKE IS FLOODED AND IMPASSABLE

&&

EVENT NUMBER OHX2100629

SHAMBURGER
Local storm report, Aug 21, 8:50 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       MCEWEN                  36.11N  87.64W
08/21/2021  M17.02 INCH      HUMPHREYS          TN   OTHER FEDERAL

            TVA GAUGE IN MCEWEN MEASURED 17.02" OF RAIN SINCE
            MIDNIGHT. RAIN HAS NOW STOPPED.

&&

CORRECTED EVENT TIME...EVENT...REMARKS

EVENT NUMBER OHX2100625

SHAMBURGER
Local storm report, Aug 21, 9:13 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     FLASH FLOOD      4 SE SANTA FE           35.69N  87.08W
08/21/2021                   MAURY              TN   EMERGENCY MNGR

            KNOB CREEK ROAD AT HIGHWAY 7 AND POLK LANE AT REESE
            CHURCH ROAD BOTH FLOODED AND IMPASSABLE

&&

EVENT NUMBER OHX2100630

SHAMBURGER
Local storm report, Aug 21, 9:50 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
950 PM CDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     FLASH FLOOD      3 SW DICKSON            36.05N  87.42W
08/21/2021                   DICKSON            TN   911 CALL CENTER

            MULTIPLE ROADS CLOSED DUE TO HIGH WATER THROUGHOUT THE
            SOUTHERN PART OF THE COUNTY AND IN DICKSON

0620 AM     HEAVY RAIN       10 N CENTERVILLE        35.93N  87.45W
08/21/2021  M5.03 INCH       HICKMAN            TN   COCORAHS

            5.03" OF RAIN MEASURED IN THE LAST 2.5 HOURS

0700 AM     FLASH FLOOD      DICKSON                 36.07N  87.38W
08/21/2021                   DICKSON            TN   SOCIAL MEDIA

            HIGHWAY 46 NEAR COLLEGE STREET CLOSED DUE TO FLOODING.

0740 AM     FLASH FLOOD      6 SSE TENNESSEE CITY    36.01N  87.47W
08/21/2021                   DICKSON            TN   SOCIAL MEDIA

            WATER OVER ROADWAY NEAR HIGHWAY 48 AT BRAZZLE ROAD.

0750 AM     FLASH FLOOD      3 E LYLES               35.92N  87.30W
08/21/2021                   HICKMAN            TN   SOCIAL MEDIA

            TATUM ROAD BETWEEN HIGHWAY 100 AND HIGHWAY 7 IMPASSABLE
            DUE TO FLOODING.

0800 AM     FLASH FLOOD      DICKSON                 36.08N  87.38W
08/21/2021                   DICKSON            TN   EMERGENCY MNGR

            COUNTY-WIDE, TOO MANY WATER RESCUES TO COUNT. NUMEROUS
            ROADS DAMAGED OR CLOSED ACROSS DICKSON COUNTY.

0800 AM     FLASH FLOOD      NUNNELLY                35.86N  87.47W
08/21/2021                   HICKMAN            TN   EMERGENCY MNGR

            CAMPERS AND PEOPLE TRAPPED IN VEHICLES ACROSS NORTHERN
            HICKMAN COUNTY.

0800 AM     FLASH FLOOD      6 WSW DOVER             36.44N  87.95W
08/21/2021                   STEWART            TN   EMERGENCY MNGR

            CAMPERS AND CARS FLOODING IN THE 600 BLOCK OF COX
            HOLLOW ROAD.

0800 AM     HEAVY RAIN       10 N CENTERVILLE        35.94N  87.45W
08/21/2021  M11.66 INCH      HICKMAN            TN   COCORAHS

            11.66 INCHES MEASURED SO FAR. PINEY RIVER RD FLOODED
            AND BASEMENTS FLOODING AS WELL.

0803 AM     FLASH FLOOD      2 ENE DICKSON           36.09N  87.34W
08/21/2021                   DICKSON            TN   SOCIAL MEDIA

            HOMES FLOODING AROUND GREYSTONE GOLF CLUB IN DICKSON.

0805 AM     FLASH FLOOD      1 E WAVERLY             36.09N  87.77W
08/21/2021                   HUMPHREYS          TN   EMERGENCY MNGR

            SEVERAL WATER RESCUES ONGOING JUST EAST OF WAVERLY IN
            HUMPHREYS COUNTY.

0809 AM     FLASH FLOOD      1 SE DICKSON            36.07N  87.37W
08/21/2021                   DICKSON            TN   SOCIAL MEDIA

            SEVERAL HOMES FLOODED ON ROYAL OAK DRIVE IN DICKSON.

0811 AM     FLASH FLOOD      5 SW DICKSON            36.03N  87.43W
08/21/2021                   DICKSON            TN   SOCIAL MEDIA

            WATER ACROSS NORTH MOUNT SINAI PAST 825 NORTH MOUNT
            SINAI ROAD.

0823 AM     HEAVY RAIN       6 WNW BON AQUA          35.99N  87.43W
08/21/2021  M6.85 INCH       DICKSON            TN   AMATEUR RADIO

            6.85" OF RAIN MEASURED AT EAST PINEY RD AND LOYD RD

0834 AM     FLASH FLOOD      7 SSE TENNESSEE CITY    35.99N  87.49W
08/21/2021                   DICKSON            TN   SOCIAL MEDIA

            HOME FLOODED AT HIGHWAY 48 S AND I-40.

0834 AM     HEAVY RAIN       LYLES                   35.92N  87.35W
08/21/2021  M9.05 INCH       HICKMAN            TN   PUBLIC

            PERSONAL WEATHER STATION MEASURED 9.05 INCHES OF RAIN
            SINCE MIDNIGHT

0850 AM     FLASH FLOOD      ERIN                    36.32N  87.70W
08/21/2021                   HOUSTON            TN   EMERGENCY MNGR

            ROADS CLOSED AND WIDESPREAD FLASH FLOODING ISSUES
            ACROSS HOUSTON COUNTY.

0855 AM     HEAVY RAIN       6 WSW DICKSON           36.04N  87.48W
08/21/2021  M9.93 INCH       DICKSON            TN   COCORAHS

0900 AM     HEAVY RAIN       MCEWEN                  36.11N  87.64W
08/21/2021  M9.09 INCH       HUMPHREYS          TN   CO-OP OBSERVER

0906 AM     FLASH FLOOD      DICKSON                 36.08N  87.38W
08/21/2021                   DICKSON            TN   SOCIAL MEDIA

            HIDDEN VALLEY APARTMENTS, SPRING STREET NEAR HENSLEE
            DRIVE, FLOODED WITH WATER TO ROOFS OF CARS. SEVERAL
            APARTMENTS COMPLETELY FLOODED.

0909 AM     FLASH FLOOD      DICKSON                 36.07N  87.37W
08/21/2021                   DICKSON            TN   SOCIAL MEDIA

            SEVERAL HOMES AND BUSINESSES FLOODED NEAR HIGHWAY 70
            SOUTH ACROSS FROM TRISTAR HORIZON HOSPITAL.

1030 AM     HEAVY RAIN       5 S DICKSON             36.00N  87.38W
08/21/2021  M11.28 INCH      DICKSON            TN   PUBLIC

            11.28" OF RAIN MEASURED SINCE MIDNIGHT BY PERSONAL
            WEATHER STATION NEAR EXIT 172 ON I-40

1052 AM     FLASH FLOOD      1 SSW WAVERLY           36.08N  87.80W
08/21/2021                   HUMPHREYS          TN   911 CALL CENTER

            911 CALL CENTER IS DOWN IN HUMPHREYS COUNTY DUE TO
            BEING FLOODED.

0600 PM     FLASH FLOOD      5 NNW SLAYDEN           36.36N  87.49W
08/21/2021                   MONTGOMERY         TN   EMERGENCY MNGR

            REPORT OF SWIFT WATER RESCUSES ONGOING AND MULTIPLE
            ROADS UNDERWATER IN SOUTHERN MONTGOMERY COUNTY.

0752 PM     FLASH FLOOD      SANTA FE                35.74N  87.13W
08/21/2021                   MAURY              TN   EMERGENCY MNGR

            SANTE FE PIKE IS FLOODED AND IMPASSABLE

0800 PM     HEAVY RAIN       DICKSON                 36.08N  87.38W
08/21/2021  M11.60 INCH      DICKSON            TN   CO-OP OBSERVER

0828 PM     FLASH FLOOD      COLUMBIA                35.62N  87.05W
08/21/2021                   MAURY              TN   EMERGENCY MNGR

            SEVERAL ROADS FLOODED ACROSS MAURY COUNTY INCLUDING
            SNOW CREEK AT MINGO BRANCH...WILLIAMSPORT PIKE...LYNN
            CIRCLE...SNOW CREEK ROAD AT MERCANTILE...2635 ROY DODSON
            RD...AND ROBERTS BEND AT HIGHWAY 7

0830 PM     HEAVY RAIN       MCEWEN                  36.11N  87.64W
08/21/2021  M17.02 INCH      HUMPHREYS          TN   OTHER FEDERAL

            TVA GAUGE IN MCEWEN MEASURED 17.02" OF RAIN SINCE
            MIDNIGHT. RAIN HAS NOW STOPPED.

0905 PM     FLASH FLOOD      4 SE SANTA FE           35.69N  87.08W
08/21/2021                   MAURY              TN   EMERGENCY MNGR

            KNOB CREEK ROAD AT HIGHWAY 7 AND POLK LANE AT REESE
            CHURCH ROAD BOTH FLOODED AND IMPASSABLE

&&

EVENT NUMBER OHX2100601 OHX2100602 OHX2100609 OHX2100611 OHX2100612
OHX2100603 OHX2100604 OHX2100605 OHX2100607 OHX2100613 OHX2100606
OHX2100608 OHX2100616 OHX2100610 OHX2100614 OHX2100615 OHX2100617
OHX2100618 OHX2100619 OHX2100620 OHX2100621 OHX2100623 OHX2100622
OHX2100624 OHX2100629 OHX2100628 OHX2100627 OHX2100625 OHX2100630

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:03 PM CDTAreal Flood AdvisoryOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 1 more4 hr
Aug 21, 7:22 PM CDTSpecial Weather StatementOHXMaury38 min
Aug 21, 7:24 PM CDTFlash Flood WarningOHXMarshall, Maury, Williamson4 hr
Aug 21, 7:43 PM CDTFlash Flood WarningOHXLewis, Marshall, Maury3 hr
Aug 21, 9:11 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren3 hr
Aug 21, 9:59 PM CDTRiver Flood AdvisoryOHXHickman14 hr
Aug 21, 10:34 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys10 hr

Nearby

River Flood Advisories in Alabama, 2021River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.